Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Northern Indiana

July 10, 20138 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 10, 2013, 1:19 PM EDT for 8 counties in Indiana. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 1:19 PM EDT (17:19 UTC)
Expired
Jul 10, 2013, 2:00 PM EDT
In force
41 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, IN, Allen County, IN, Grant County, IN, Huntington County, IN, Miami County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:25 PM EDTTSTM WND DMG2 N Andrews, INLARGE LIMB DOWN BLOCKING PORTING OF MAPLE GROVE ROAD EAST OF SR 105 IN HUNTINGTON COUNTY. TIME ESTIMATED FROM RADAR.
Jul 10, 1:30 PM EDTTSTM WND DMG2 Wsw Huntington, INTREE DOWN BLOCKING RANGELINE ROAD WEST SOUTHWEST OF HUNTINGTON. TIME ESTIMATED FROM RADAR.
Jul 10, 1:30 PM EDTTSTM WND DMG5 Wnw Huntington, INLARGE LIMB DOWN BLOCKING PART OF 750 W NORTH OF US 24 IN HUNTINGTON COUNTY. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WUUS53 KIWX 101719
SVRIWX
INC001-003-053-069-103-169-179-183-101800-
/O.NEW.KIWX.SV.W.0092.130710T1719Z-130710T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
119 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
  SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA...
  NORTHERN GRANT COUNTY IN CENTRAL INDIANA...
  HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  CENTRAL MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  WELLS COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN WHITLEY COUNTY IN NORTHEAST INDIANA...

* UNTIL 200 PM EDT

* AT 116 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES WEST OF FORT WAYNE TO 6 MILES WEST OF
  WABASH...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WABASH...HUNTINGTON...OSSIAN...BLUFFTON...DECATUR...ANDREWS...LA
  FONTAINE...MARKLE...VAN BUREN...LAGRO...ROLLING HILLS...ABOITE...
  ROANOKE...SERVIA...MAHON...BOWERSTOWN...NINE MILE...TREATY...
  SOMERSET AND LINCOLNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4089 8480 4055 8554 4076 8613 4112 8530
TIME...MOT...LOC 1719Z 296DEG 23KT 4103 8529 4077 8592

HAIL...0.75IN
WIND...60MPH

$$

TAYLOR
1 follow-up statement
177 
WWUS53 KIWX 101740
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 PM EDT WED JUL 10 2013

INC183-101749-
/O.CAN.KIWX.SV.W.0092.000000T0000Z-130710T1800Z/
WHITLEY IN-
140 PM EDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITLEY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4074 8604 4101 8542 4101 8535 4105 8534
      4109 8524 4089 8480 4055 8554
TIME...MOT...LOC 1739Z 296DEG 23KT 4097 8514 4071 8577

$$

INC001-003-053-069-103-169-179-101800-
/O.CON.KIWX.SV.W.0092.000000T0000Z-130710T1800Z/
ALLEN IN-WABASH IN-HUNTINGTON IN-MIAMI IN-ADAMS IN-WELLS IN-GRANT IN-
140 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRANT...WELLS...NORTHERN ADAMS...EAST CENTRAL MIAMI...HUNTINGTON...
SOUTHERN WABASH AND SOUTHWESTERN ALLEN COUNTIES UNTIL 200 PM EDT...

AT 138 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF FORT WAYNE TO LA FONTAINE...AND
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OSSIAN...BLUFFTON...LA FONTAINE...MARKLE...VAN BUREN...YODER...HESSEN
CASSEL...MOUNT ETNA...POE...MIDDLETOWN...LANCASTER...MAJENICA...
BANQUO...HOAGLAND...UNIONDALE...PLEASANT PLAIN...WILLIAMS...
KINGSLAND...PLUM TREE AND ROCKFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND 
DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4074 8604 4101 8542 4101 8535 4105 8534
      4109 8524 4089 8480 4055 8554
TIME...MOT...LOC 1739Z 296DEG 23KT 4097 8514 4071 8577

HAIL...0.75IN
WIND...60MPH

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:47 AM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 10, 7:47 AM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 AM EDT WED JUL 10 2013

.SYNOPSIS...
ISSUED AT 130 AM EDT TUE JUL 9 2013

A SEASONABLY STRONG COLD FRONT WILL MOVE THROUGH THE GREAT LAKES
REGION TODAY. THIS FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AND
LOCALLY HEAVY RAIN TO MUCH OF THE AREA TODAY. THE DAY WILL START
WARM AND MUGGY. HIGH PRESSURE WILL FOLLOW TONIGHT WITH COOLER AND
RELATIVELY DRIER AIR MAKING IT FEEL MUCH MORE COMFORTABLE.

&&

.UPDATE...
ISSUED AT 736 AM EDT WED JUL 10 2013

UPDATE MAINLY TO REMOVE PRE-DAWN WORDING FROM ZFP. HOURLY TEMPS
RUNNING A LITTLE WARMER THAN FCST EARLY THIS MORNING AND WERE
ADJUSTED UP. MINOR DOWNWARD ADJUSTMENT TO POPS/SKY COVER... MAINLY
EARLY THIS MORNING. RECENT AMDAR SOUNDING FROM FWA SUGGESTS
AIRMASS OVER THE AREA REMAINS QUITE UNSTABLE WITH WK CAPPING.
CONVERGENCE ALONG CDFNT IS RATHER WEAK BUT SUFFICIENT FOR A FEW
STORMS EARLY THIS MORNING OVER NRN IL. THUS... CONTD WITH INCRSG
POPS BY LATE MORNING AND INTO THE AFTN MAINLY ACROSS SE CWA AS
AIRMASS DESTABILIZES FURTHER AND CDFNT MOVES THROUGH THE AREA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM EDT WED JUL 10 2013

SUBSIDENCE AND DRIER MID LEVEL AIR BEHIND TUE EVENING SHORT WAVE
HELPED STABILIZE ATMOSPHERE OVERNIGHT AND LIMITED CONVECTION TO
ISOLATED DEVELOPMENT. 00Z ILX SOUNDING SHOWED A DECENT CAP ALONG
WITH MID LEVEL DRY AIR. EARLY MORNING WATER VAPOR SHOWS SHORT WAVE
OVER WI BEGINNING TO OVERTAKE SURFACE COLD FRONT IN CONJUNCTION WITH
PLUME OF HIGHER THETA E AIR ADVANCING NORTHEAST AHEAD OF CONVECTIVE
COMPLEX OVER NORTHERN MO. MESOANALYSIS EARLY THIS MORNING STILL
SHOWS AN UNSTABLE ATMOSPHERE IN PLACE WITH MUCAPE OF 3000 J/KG.
PWATS REMAIN IN THE 1.5 TO 2.0 IN RANGE KEEPING THREAT OF HEAVY RAIN
IN FORECAST THROUGH FROPA. WITH SATURATED GROUND IN NW OHIO FROM
RECENT HEAVY RAIN AND POSSIBILITY OF LOCALIZED HEAVY RAIN TODAY
WILL CONTINUE THE FLASH FLOOD WATCH ISSUED YESTERDAY.
HOWEVER...STORM MOVEMENT TODAY SHOULD BE SUFFICIENT ENOUGH TO LIMIT
FLOODING POTENTIAL TO LOCALIZED AREAS.

HI RES GUIDANCE REMAINS SPLIT ON DEVELOPMENT THIS MORNING BUT MOST
MODELS DO SHOW SOME SCATTERED CONVECTION ALONG FRONT AS IT MOVES
THROUGH...WITH NAM 4KM MOST AGGRESSIVE. RADAR THIS MORNING HAS SHOWN
SOME WEAK CELLS WHICH DEVELOP BUT QUICKLY DIE AS SYNOPTIC FORCING
WEAK AND MID LEVEL DRY AIR HAS BEEN WINNING OUT. STILL EXPECT
SCATTERED CONVECTION TO DEVELOP THIS MORNING INTO AFTERNOON AS SHORT
WAVE CATCHES FRONT AND CROSSES AREA WITH MORNING HEATING AND
INSTABILITY. ISOLATED SEVERE RISK CONTINUES ACROSS MAINLY EASTERN
HALF OF CWA WHERE TIMING OF FRONT LATE THIS MORNING AND EARLY
AFTERNOON COINCIDENT WITH MODEST SHEAR. DRY MID LEVELS OVER VERY
MOIST LOW LEVELS SUPPORT STRONG EVAP COOLING WHICH WILL AID
DOWNDRAFTS AND SUPPORT SEVERE WIND THREAT.

RELATIVELY DRIER AND COOLER AIR WILL FILTER IN THIS AFTERNOON AND
ESPECIALLY TONIGHT AS CANADIAN HIGH PRESSURE BUILDS INTO REGION.
WITH CLEARING SKIES AND LIGHT WINDS TEMPS SHOULD RADIATE INTO UPPER
50S AND LOWER 60S. FOG DEVELOPMENT WILL HAVE TO BE MONITORED TOWARD
SUNRISE THURSDAY WITH COOLER TEMPS AND MOIST BOUNDARY LAYER FROM
RECENT RAINFALL.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 400 AM EDT WED JUL 10 2013

COLD/DRY ADVECTION IN NORTHERLY FLOW REGIME THURSDAY WILL BRING A
NICE BREAK FROM THE HEAT AND HUMIDITY TO START THE PERIOD. BELOW
NORMAL TEMPS AND NOTHING MORE THAN SOME SCT DIURNAL CU ANTICIPATED
THU-FRI IN THIS SUBSIDENT CP AIRMASS...WITH CALM/LIGHT WINDS BY THU
NIGHT/FRI AS LOW LEVEL ANTICYCLONE BUILDS INTO THE REGION.

MODELS HAVE REMAINED CONSISTENT IN FOLDING A CENTRAL CONUS MID/UPPER
LEVEL RIDGE INTO THE REGION THIS WEEKEND INTO EARLY NEXT WEEK...WITH
LOW LEVEL RIDGING ACROSS THE LOCAL AREA HOLDING A SOMEWHAT ACTIVE
FRONTAL ZONE WELL NORTH ACROSS THE NORTHERN GREAT LAKES AND UPPER
MIDWEST. THIS WILL RESULT IN A CONTINUATION OF DRY/FAIR WX ALONG
WITH A GRADUAL UPTICK IN HUMIDITY/TEMPS WITH TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 648 AM EDT WED JUL 10 2013

CONVECTION STILL STRUGGLING TO FIRE ALONG COLD FRONT ACROSS WI
AND NORTHERN IL. CONVECTIVE COMPLEX DID FORM ALONG SOUTHERN END OF
FRONT THROUGH EASTERN MO AND WESTERN IL THIS MORNING. THIS LIKELY
AIDING IN CUTTING OFF DEEPER MOISTURE TRANSPORT NORTHWARD ALONG
WITH A VEERED LOW LEVEL JET LIMITING MASS CONVERGENCE. GIVEN
INSTABILITY IN PLACE AND STRONG SHORT WAVE AND COLD FRONT STILL
EXPECT SCATTERED TSRA TO DEVELOP THIS MORNING JUST AHEAD OF COLD
FRONT. BACKED OFF THE TSRA AT KSBN GIVEN FRONT PROXIMITY AND
SHOULD SEE A WIND SHIFT TO NW THERE IN A FEW HOURS. KFWA WILL HAVE
MORE TIME TO DESTABILIZE AND WILL CONTINUE TO LEAN TOWARD HI RES
GUIDANCE WHICH BRINGS CONVECTION TO KFWA AREA BY LATE
MORNING/EARLY AFTERNOON. MVFR CONDITIONS POSSIBLE NEAR TSRA WITH
VFR EXPECTED LATER THIS AFTERNOON AND TONIGHT WITH HIGH PRESSURE
BUILDING INTO THE AREA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ001-002-
     004-005-015-016-024-025.

LM...NONE.
&&

UPDATE...JT
SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...STEINWEDEL
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 10, 10:16 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 AM EDT WED JUL 10 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111430-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1016 AM EDT WED JUL 10 2013 /916 AM CDT WED JUL 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN INTENSITY TODAY.
SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
TODAY AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-111430-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1016 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 10, 12:32 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 PM EDT WED JUL 10 2013

INZ006-007-MIZ080-081-101700-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-STEUBEN IN-
1232 PM EDT WED JUL 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN BRANCH...
HILLSDALE...NORTHWESTERN STEUBEN AND LAGRANGE COUNTIES...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAGRANGE TO 8 MILES
NORTHEAST OF HILLSDALE...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  READING...
  FREMONT...
  MONGO...
  CALIFORNIA...LAKE WILSON AND BEAR LAKE...
  LAKE GAUGE...
  OSSEO...LAKE JAMES AND FLINT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4190 8437 4190 8435 4187 8436 4170 8478
      4170 8480 4168 8481 4159 8504 4159 8565
      4161 8565 4202 8450 4202 8436
TIME...MOT...LOC 1632Z 270DEG 23KT 4163 8547 4199 8448

TAYLOR
Special weather statement, Jul 10, 12:46 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 PM EDT WED JUL 10 2013

INZ015>017-023>025-101715-
FULTON IN-HUNTINGTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-WHITLEY IN-
1246 PM EDT WED JUL 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI...NORTHERN
HUNTINGTON...NORTHERN WABASH...SOUTHERN WHITLEY...EXTREME WESTERN
ALLEN...SOUTHERN KOSCIUSKO AND EASTERN FULTON COUNTIES...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AKRON...OR 10 MILES WEST OF NORTH
MANCHESTER...MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  SOUTH WHITLEY...
  LAKETON...IJAMSVILLE AND PACKERTON...
  LIBERTY MILLS AND SIDNEY...
  BRACKEN...BIPPUS AND COLLAMER...
  LUTHER AND WASHINGTON CENTER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4094 8616 4113 8616 4113 8534 4088 8535
TIME...MOT...LOC 1646Z 271DEG 41KT 4101 8594

TAYLOR
Local storm report, Jul 10, 12:59 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1259 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TSTM WND GST     TUNKER                  41.05N  85.56W
07/10/2013  E60 MPH          WHITLEY            IN   FIRE DEPT/RESCUE

            PEA SIZED HAIL AND 60 MPH WIND GUST AT 200W AND IN 114
            IN WHITLEY COUNTY

&&

NG
Special weather statement, Jul 10, 1:01 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 PM EDT WED JUL 10 2013

INZ015-017-018-020-022>027-101730-
ADAMS IN-ALLEN IN-CASS IN-FULTON IN-HUNTINGTON IN-MIAMI IN-WABASH
IN-WELLS IN-WHITE IN-WHITLEY IN-
101 PM EDT WED JUL 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...WHITE...
CASS...NORTHERN WELLS...NORTHERN ADAMS...MIAMI...HUNTINGTON...
WABASH...SOUTHERN WHITLEY...SOUTHERN ALLEN AND SOUTHERN FULTON
COUNTIES...

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
FORT WAYNE TO BROOKSTON...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  FORT WAYNE...
  PERU...HUNTINGTON AND WABASH...
  NEW HAVEN...
  GRISSOM AFB...
  OSSIAN...
  ANDREWS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4076 8710 4112 8531 4113 8480 4085 8480
      4065 8586 4063 8587 4058 8614 4058 8637
      4070 8638 4070 8653 4075 8653 4075 8675
      4072 8677 4058 8678 4057 8693 4065 8711
TIME...MOT...LOC 1701Z 282DEG 33KT 4100 8530 4060 8691

TAYLOR
Special weather statement, Jul 10, 1:03 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 PM EDT WED JUL 10 2013

INZ007-MIZ081-OHZ001-101730-
HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
103 PM EDT WED JUL 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN FULTON...
NORTHWESTERN WILLIAMS...SOUTHEASTERN HILLSDALE AND SOUTHEASTERN
STEUBEN COUNTIES...

AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
HILLSDALE TO 10 MILES WEST OF PIONEER TO ANGOLA...MOVING EAST AT 25
MPH.

DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PIONEER AND EDON...
  SHADYSIDE...PITTSFORD AND FRONTIER...
  NETTLE LAKE...RANSOM AND HAMILTON LAKE...
  LAKE SENECA...COLUMBIA AND RANSOM...
  BETZER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4207 8436 4190 8437 4190 8435 4172 8436
      4171 8437 4170 8440 4168 8440 4154 8473
      4154 8519 4157 8519 4172 8484 4208 8449
TIME...MOT...LOC 1703Z 270DEG 24KT 4199 8439 4173 8472
          4159 8504

CEO
Special weather statement, Jul 10, 1:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
113 PM EDT WED JUL 10 2013

INZ006>009-017-018-101800-
ALLEN IN-DE KALB IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-WHITLEY IN-
113 PM EDT WED JUL 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITLEY...NORTHERN
ALLEN...DE KALB...EASTERN NOBLE AND EXTREME SOUTHERN STEUBEN
COUNTIES...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AVILLA...OR 7 MILES SOUTH OF KENDALLVILLE...
MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GARRETT...
  AUBURN...
  BUTLER...
  HUNTERTOWN...
  WATERLOO...
  GRABILL AND HAMILTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4113 8549 4154 8542 4155 8481 4139 8481
      4139 8480 4114 8480
TIME...MOT...LOC 1713Z 274DEG 35KT 4135 8528

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:04 AM EDTSpecial Weather StatementIWXStarke41 min
Jul 10, 11:41 AM EDTSpecial Weather StatementIWXMarshall, Starke49 min
Jul 10, 11:43 AM EDTSpecial Weather StatementIWXLaPorte32 min
Jul 10, 11:59 AM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall46 min
Jul 10, 12:04 PM EDTSpecial Weather StatementIWXLaGrange26 min
Jul 10, 12:21 PM EDTSpecial Weather StatementIWXFulton24 min
Jul 10, 12:24 PM EDTSpecial Weather StatementIWXPulaski36 min
Jul 10, 12:32 PM EDTSpecial Weather StatementIWXLaGrange, Steuben28 min
Jul 10, 12:32 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley43 min
Jul 10, 12:46 PM EDTSpecial Weather StatementIWXWabash29 min
Jul 10, 1:01 PM EDTSpecial Weather StatementIWXAllen, Cass, Huntington, Miami, Wabash, White29 min
Jul 10, 1:03 PM EDTSpecial Weather StatementIWXSteuben27 min
Jul 10, 1:13 PM EDTSpecial Weather StatementIWXDeKalb, Noble47 min
Jul 10, 1:23 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami52 min
Jul 10, 1:50 PM EDTFlash Flood WarningIWXCass, Miami, White115 min
Jul 10, 1:53 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Jay, Wells37 min
Jul 10, 1:58 PM EDTFlash Flood WarningIWXGrant, Huntington, Wabash, Wells2 hr
Jul 10, 2:02 PM EDTAreal Flood AdvisoryIWXAllen88 min
Jul 10, 2:35 PM EDTAreal Flood AdvisoryIWXAdams3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.